Permeability of Three-Dimensional Random Fiber Webs

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
School of Science | A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
1998
Major/Subject
Mcode
Degree programme
Language
en
Pages
716-719
Series
Physical Review Letters, Volume 80, Issue 4
Abstract
We report the results of essentially ab initio simulations of creeping flow through large three-dimensional random fiber webs that closely resemble fibrous sheets such as paper and nonwoven fabrics. The computational scheme used in this Letter is that of the lattice-Boltzmann method and contains no free parameters concerning the properties of the porous medium or the dynamics of the flow. The computed permeability of the web is found to be in good agreement with experimental data, and confirms that permeability depends exponentially on porosity over a large range of porosity.
Description
Keywords
fiber webs, creeping flow, simulations
Other note
Citation
Koponen, A. & Kandhai, D. & Hellén, E. & Alava, Mikko J. & Hoekstra, A. & Kataja, M. & Niskanen, K. & Sloot, P. & Timonen, J. 1998. Permeability of Three-Dimensional Random Fiber Webs. Physical Review Letters. Volume 80, Issue 4. 716-719. ISSN 0031-9007 (printed). DOI: 10.1103/physrevlett.80.716.